Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Austin/San Antonio, TX

February 23, 2016Atascosa County, Frio County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 23, 2016, 12:41 AM CST for Atascosa County, Frio County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 23, 2016, 12:41 AM CST (06:41 UTC)
Expired
Feb 23, 2016, 1:45 AM CST
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Atascosa County, TX, Frio County, TX

The radar

The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 1:05 AM CSTHAIL 14 Sw Charlotte, TXQUARTER SIZE HAIL OBSERVED BRIEFLY SW OF CHARLOTTE. NICKEL SIZE FOR 3-4 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 10:14 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 6.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WUUS54 KEWX 230641
SVREWX
TXC013-163-230745-
/O.NEW.KEWX.SV.W.0005.160223T0641Z-160223T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 AM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRIO COUNTY IN SOUTH CENTRAL TEXAS...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 145 AM CST

* AT 1240 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MOORE TO NEAR PEARSALL TO NEAR DILLEY TO NEAR
  DIVOT...MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  PEARSALL...PLEASANTON...DILLEY...JOURDANTON...POTEET...CHARLOTTE...
  CHRISTINE...CAMPBELLTON...MOORE...GOLDFINCH...NORTH PEARSALL...WEST
  PEARSALL...SCHATTEL...BIGFOOT...LEMING...DIVOT...BIG FOOT...BLUFF...DERBY
  AND ROSSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2864 9834 2864 9940 2877 9941 2909 9925
      2910 9842 2877 9812 2861 9833
TIME...MOT...LOC 0640Z 289DEG 50KT 2908 9909 2884 9909 2871 9914 2868
9923

HAIL...1.00IN
WIND...70MPH
 
$$

CP
2 follow-up statements
881 
WWUS54 KEWX 230710
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
110 AM CST TUE FEB 23 2016

TXC013-163-230745-
/O.CON.KEWX.SV.W.0005.000000T0000Z-160223T0745Z/
FRIO TX-ATASCOSA TX-
110 AM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR FRIO AND ATASCOSA COUNTIES...

AT 109 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF BIGFOOT TO NEAR CHARLOTTE TO 10 MILES
WEST OF CHRISTINE TO NEAR ZELLA...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
PEARSALL...PLEASANTON...DILLEY...JOURDANTON...POTEET...CHARLOTTE...
CHRISTINE...CAMPBELLTON...MOORE...GOLDFINCH...NORTH PEARSALL...WEST
PEARSALL...SCHATTEL...BIGFOOT...LEMING...DIVOT...BIG FOOT...BLUFF...DERBY
AND ROSSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2864 9834 2864 9940 2877 9941 2909 9925
      2910 9842 2877 9812 2861 9833
TIME...MOT...LOC 0709Z 277DEG 44KT 2904 9873 2886 9865 2876 9866 2860
9878

HAIL...1.00IN
WIND...70MPH
 
$$

CP
530 
WWUS54 KEWX 230745
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 AM CST TUE FEB 23 2016

TXC013-163-230754-
/O.EXP.KEWX.SV.W.0005.000000T0000Z-160223T0745Z/
FRIO TX-ATASCOSA TX-
145 AM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR FRIO AND ATASCOSA COUNTIES
WILL EXPIRE AT 145 AM CST...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND ARE EXITING THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS OVER EXTREME SOUTHEASTERN ATASCOSA
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2864 9834 2864 9940 2877 9941 2909 9925
      2910 9842 2877 9812 2861 9833
TIME...MOT...LOC 0744Z 289DEG 50KT 2904 9873 2886 9865 2876 9866 2860
9878

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:57 PM CST, 44 minutes earlier.

Area forecast discussion, Feb 22, 11:57 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1157 PM CST MON FEB 22 2016

.AVIATION...
THE MAIN CONCERN IN THE SHORT TERM IS A LINE OF THUNDERSTORMS
APPROACHING SAN ANTONIO AND AUSTIN. AHEAD OF THIS LINE CIGS HAVE
DROPPED TO MVFR/IFR. THUNDERSTORMS WILL DROP CIGS TO IFR AND MAY
BRING WIND GUSTS TO 25 KTS. STORMS SHOULD MOVE THROUGH BETWEEN
ABOUT 08Z AND 12Z. WINDS WILL SHIFT TO THE NORTHWEST TUESDAY
MORNING AND INCREASE TO AROUND 15G25 KTS AND THEN TO 25G35 KTS BY
AROUND 18Z. WE SHOULD SEE SOME WEAKENING LATE EVENING TUESDAY.

AT DRT CIGS ARE MVFR AND WILL REMAIN THAT WAY FOR THE NEXT SEVERAL
HOURS. THERE ARE SCATTERED THUNDERSTORMS THAT WILL MOVE THROUGH
OVER THE NEXT FEW HOURS. THESE STORMS MAY PRODUCE WIND GUSTS TO 45
KTS. STRONG NORTHWESTERLY WINDS WILL BEGIN AROUND 10Z AND INCREASE
BY 18Z. WINDS OF 25G35 KTS WILL CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING DECREASING BY 03Z.

&&

.PREV DISCUSSION... /ISSUED 1029 PM CST MON FEB 22 2016/

UPDATE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE AREA
THROUGH 4 AM TUESDAY. STRONG TO SEVERE STORMS WILL CONTINUE TO
FORM ACROSS THE EDWARDS PLATEAU/HILL COUNTRY AND RIO GRANDE PLAINS
AREAS LATE THIS EVENING INTO THE OVERNIGHT HOURS AS STORMS MOVE TO
THE EAST. THUNDERSTORM DAMAGING WIND GUSTS UP TO 70 MPH AND LARGE
HAIL UP TO THE SIZE OF PING PONG BALLS ARE POSSIBLE WITH STRONGER
STORMS. ALSO...LOCALIZED HEAVY DOWNPOURS ARE EXPECTED WITH THESE
THUNDERSTORMS. UPDATED ZONE FORECAST PRODUCT ALREADY OUT.

PREV DISCUSSION... /ISSUED 935 PM CST MON FEB 22 2016/

UPDATE...
THE FIRST SET OF STRONG STORMS ARE AFFECTING THE NORTHWEST PORTION
OF VAL VERDE COUNTY. THIS ACTIVITY WILL CONTINUE LATE TONIGHT INTO
TUESDAY AS AN UPPER LEVEL SHORT-WAVE TROUGH PUSHES JUST TO THE
NORTH OF THE AREA AND A PACIFIC COLD FRONT MOVES INTO THE AREA
FROM THE NORTHWEST. SHOWER AND THUNDERSTORM COVERAGE WILL
INCREASE LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH STORMS
POSSIBLY BECOMING SEVERE. THE MAIN WEATHER THREATS FOR LATE
TONIGHT INTO TUESDAY ARE DAMAGING WINDS AND LARGE HAIL. THERE IS
A LOW CHANCE OF ISOLATED TORNADOES BUT NOT NIL. SOME OF THE HIRES
MODELS SHOW DISCRETE CELLS ACROSS THE RIO GRANDE AND SOUTHERN
EDWARDS PLATEAU AREAS LATE THIS EVENING THROUGH 3 AM TUESDAY.
AFTERWARD...A LINE OF STORMS ALONG INTERSTATE 35 IS EXPECTED TO
TRANSITION INTO A BOWING LINE. THE PACIFIC COLD FRONT IS FORECAST
TO PUSH ACROSS THE NORTHWEST OF THE AREA AROUND 3 AM...BETWEEN 5
AND 6 AM ACROSS THE ESCARPMENT AND AROUND NOON TUESDAY ACROSS THE
COASTAL PLAINS COUNTIES. LOCALIZED HEAVY RAINS ARE POSSIBLE AS THE
FRONTAL BOUNDARY SLOWS AS IT PUSHES TOWARD THE COAST. STORM
RAINFALL TOTALS COULD RANGE FROM 1 TO 3 INCHES WITH ISOLATED 4+
INCHES MAINLY ACROSS THE NORTHEAST AND EAST WITH ONE HALF INCH OR
LESS OVER THE SOUTHWEST COUNTIES AND SOUTHERN RIO GRANDE.

WINDY CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT WITH
NORTHWEST SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.
A WIND ADVISORY IS IN EFFECT FROM NOON TUESDAY THROUGH MIDNIGHT
TUESDAY NIGHT ACROSS ALL AREAS.

PREV DISCUSSION... /ISSUED 247 PM CST MON FEB 22 2016/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
WE ARE SEEING A LULL IN RAINFALL ACTIVITY ACROSS SOUTH CENTRAL
TEXAS THIS AFTERNOON WITH MOSTLY CLOUDY SKIES PERSISTING AND
TEMPERATURES REMAINING IN THE MIDDLE TO UPPER 60S. ALL EYES ARE
ON THE NEXT APPROACHING SHORTWAVE TROUGH CURRENTLY LOCATED OVER
NEW MEXICO. THIS SYSTEM IS EXPECTED TO BRING WIDESPREAD RAINFALL
TO THE AREA OVERNIGHT WITH MOST LOCATIONS RECEIVING BENEFICIAL
RAINFALL. WITH THE STRENGTH OF THE SYSTEM THERE WILL ALSO BE A
CHANCE OF SEVERE WEATHER.

LARGE SCALE FORCING FOR ASCENT WILL BEGIN TO ARRIVE TO THE
NORTHWESTERN COUNTIES SHORTLY AFTER 00Z. AS THE SYSTEM TRACKS
FARTHER EAST...GUIDANCE IS IN GOOD AGREEMENT THAT SURFACE
CYCLOGENESIS WILL TAKE PLACE AROUND MIDNIGHT NEAR THE HILL COUNTRY
WITH THE LOW CONTINUING TO STRENGTHEN FURTHER AS IT TRACKS NEAR
THE I-35 CORRIDOR BY 12Z. THIS SURFACE LOW WILL HAVE SEVERAL
IMPACTS FOR THE CWA WITH THE FIRST BEING INCREASED SEVERE
POTENTIAL FOR MAINLY THE WESTERN CWA WHERE THERE IS A SLIGHT RISK
OF SEVERE CONVECTION WEST OF A LLANO TO NEW BRAUNFELS TO CRYSTAL
CITY LINE. THE REST OF THE CWA IS UNDER A MARGINAL RISK OF SEVERE
STORMS.

THE SYSTEM IS SMALL BUT POTENT WITH VERY IMPRESSIVE WIND SPEEDS
AT 500 MB WITH 70 KNOT SPEEDS ROTATING INTO THE CWA BY MIDNIGHT.
THE OVERALL LIMITING FACTOR FOR SEVERE CONVECTION WILL BE
INSTABILITY VALUES WITH SURFACE BASED CAPE VALUES REMAINING BELOW
500 J/KG. MID-LEVEL LAPSE RATES SHOULD BE STEEP ENOUGH TO SUPPORT
MUCAPE VALUES CLOSER TO 1000 J/KG. THESE VALUES IN COMBINATION
WITH THE VERY STRONG SHEAR IN PLACE SHOULD SUPPORT ROTATING
UPDRAFTS WITHIN THE STRONGER CONVECTION WHICH WILL SUPPORT A HAIL
AND PERHAPS A STRAIGHT-LINE WIND THREAT.

THERE IS A SMALL WINDOW THIS EVENING AND EARLY TONIGHT FOR ISOLATED
TORNADOES ACROSS THE WESTERN CWA. LARGE HODOGRAPHS ARE LEADING TO
0-3 KM HELICITY VALUES NEAR 600-700 WHICH WOULD NORMALLY BE
WORRISOME BUT THE OVERALL TORNADO THREAT SHOULD STILL REMAIN LOW.
DEWPOINTS ARE STILL IN THE MID-50S WHICH SHOULD CONTINUE TO
SUPPORT LITTLE BOUYANCY OF SURFACE BASED PARCELS. FORECAST
SOUNDINGS SHOW THIS QUIET WELL WITH LITTLE CAPE AND SURFACE
INHIBITION AROUND 50-100 J/KG. THIS SHOULD OVERALL LIMIT THE
TORNADO POTENTIAL BUT CANT RULE OUT ISOLATED TORNADOES FROM ANY
EMBEDDED ACTIVITY WITHIN A LINE SEGMENT OR ANY DISCRETE CELL. THE
ENHANCED LOW-LEVEL SHEAR COULD SERVE AS A METHOD TO ENHANCE THE
STRAIGHT-LINE WIND THREAT.

THE EXPECTED EVOLUTION OF THE ACTIVITY TONIGHT SHOULD BE A
TRANSITION OF ISOLATED TO SCATTERED CELLS NORTHWEST OF OUR AREA
CONGEALING INTO A LINE OF SHOWERS AND STORMS MOVING THROUGH THE
CWA OVERNIGHT. THE LATEST HRRR CONTINUES TO PROG EMBEDDED
SUPERCELLS WITHIN THE LINE SUPPORTING THE SEVERE CHANCES. WE
SHOULD SEE THIS LINE BEGIN TO MOVE INTO VAL VERDE COUNTY AROUND 2Z
OR 8 PM THEN INTO THE HILL COUNTRY BY MIDNIGHT. THE LATEST HRRR IS
SHOWING SOME CONTINUED DEVELOPMENT BEHIND THE MAIN LINE AND WE
COULD SEE ADDITIONAL STORMS DEVELOPING OVERNIGHT...NEAR WHERE THE
SURFACE LOW TRACKS. WHEREVER THIS OCCURS...RAINFALL AMOUNTS WILL
BE MAXIMIZED WITH ISOLATED AMOUNTS EXCEEDING 4 INCHES. THIS IS
MOST LIKELY BE IN A WEST-EAST CORRIDOR POSSIBLY FROM AS FAR NORTH
AS THE NORTHERN HILL COUNTRY TO AS FAR SOUTH AS HIGHWAY 90.
ELSEWHERE 1-3 INCHES OF RAIN WILL BE POSSIBLE EXCEPT NEAR THE RIO
GRANDE WHERE TOTALS WILL BE LIGHTER. DESPITE RECENT DRY
WEATHER...THESE TOTALS IN A 6 HOUR SPAN COULD LEAD TO LOCALIZED
FLOODING OR MINOR FLOODING ON SOME RIVERS.

FOR TUESDAY...MODELS ARE SHOWING SOME ISOLATED TO SCATTERED
SHOWERS OR STORMS ON THE BACKSIDE OF THE UPPER LOW AFFECTING THE
NORTHERN COUNTIES AND WILL KEEP CHANCE POPS IN THE FORECAST AFTER
18Z. THE MAIN CONCERN TOMORROW AFTERNOON WILL BE THE STRONG WINDS
BEHIND THE SURFACE LOW. NORTHWEST WINDS WILL BE SUSTAINED AT 25-30
MPH ACROSS MUCH OF THE AREA WITH GUSTS EXCEEDING 40 MPH. WENT
AHEAD AND ISSUED A WIND ADVISORY FOR THE ENTIRE CWA THAT BEGINS AT
NOON TOMORROW AND GOES THROUGH MIDNIGHT. HUMIDITY VALUES TUESDAY
AFTERNOON ACROSS THE SOUTHWESTERN CWA WILL BE AROUND 25 PERCENT
AND ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE FOR THIS
LOCATION. WINDS WILL DIE DOWN AFTER MIDNIGHT WITH NO CHANCE OF
RAIN TUESDAY NIGHT.

LONG TERM (WEDNESDAY THROUGH MONDAY)...
DRY CONDITIONS ARE EXPECTED TO CONTINUE ON WEDNESDAY WITH BREEZY
NORTHWESTERLY WINDS CONTINUING AT 15 TO 20 MPH. SPEEDS WILL
FINALLY RELAX BY THURSDAY MORNING AND WE SHOULD SEE THE COLDEST
MORNING OF THE FORECAST WITH A FREEZE LIKELY AT THE TYPICAL SITES
IN THE HILL COUNTRY AND TEMPERATURES IN THE MIDDLE TO UPPER 30S
ELSEWHERE. SOUTH WINDS RETURN THURSDAY AFTERNOON AND FRIDAY AND WE
WILL SEE WARMING CONDITIONS. THE NEXT CHANCE OF RAIN RETURNS TO
THE AREA ON MONDAY FOR THE EASTERN HALF OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              57  64  41  64  39 / 100  70  10   0   0
AUSTIN BERGSTROM INTL AIRPORT  57  66  42  65  35 / 100  70  -    0   0
NEW BRAUNFELS MUNI AIRPORT     58  70  43  66  36 / 100  50  -    0   0
BURNET MUNI AIRPORT            53  59  40  62  36 / 100  60  10   0   0
DEL RIO INTL AIRPORT           56  70  42  67  36 /  80   0   0   0   0
GEORGETOWN MUNI AIRPORT        56  60  41  63  36 / 100  70  10   0   0
HONDO MUNI AIRPORT             57  71  41  67  32 / 100  20   0   0   0
SAN MARCOS MUNI AIRPORT        57  67  43  65  36 / 100  60  -    0   0
LA GRANGE - FAYETTE REGIONAL   60  69  45  64  37 /  90  70  10   0   0
SAN ANTONIO INTL AIRPORT       59  71  44  66  36 / 100  40   0   0   0
STINSON MUNI AIRPORT           59  73  44  68  36 /  90  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Feb 22, 10:42 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 PM CST MON FEB 22 2016

TXZ171>173-183>194-202>209-217>225-228-231245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1042 PM CST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA
TONIGHT. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 4
AM TUESDAY FOR ALL AREAS WITH THE EXCEPTION OF VAL
VERDE...WILLIAMSON AND LEE COUNTIES. THE MAIN WEATHER THREATS ARE
DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF A
PING PONG BALL. THERE IS A LOW CHANCE FOR ISOLATED TORNADOES BUT
NOT ZERO...

THE RISK OF SEVERE STORMS CONTINUE THROUGH TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WIND ADVISORY WILL BE IN EFFECT TUESDAY WITH WINDS OF 25-30 MPH
WITH GUSTS OVER 40 MPH POSSIBLE.

ALONG WITH STRONG WINDS...RELATIVE HUMIDITY WILL DROP BELOW 25
PERCENT OVER THE RIO GRANDE PLAINS AND THIS COMBINATION WILL LEAD
TO ELEVATED FIRE WEATHER CONDITIONS TUESDAY AFTERNOON.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS STORMS IMPACT THE
AREA.

In the hours before

Local storm report, Feb 22, 11:57 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1157 PM CST MON FEB 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             SPOFFORD                29.17N 100.41W
02/22/2016  M1.75 INCH       KINNEY             TX   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN SPOFFORD.

&&

EVENT NUMBER EWX1600016

LJH
Local storm report, Feb 23, 12:00 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             BRACKETTVILLE           29.32N 100.41W
02/22/2016  E1.50 INCH       KINNEY             TX   PUBLIC

            PICTURES OF QUARTER TO PING PONG SIZE HAIL AND CAR WIND
            SHIELDS DAMAGED IN BRACKETVILLE.

&&

EVENT NUMBER EWX1600017

LJH
Special weather statement, Feb 23, 12:03 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1203 AM CST TUE FEB 23 2016

TXZ202-203-217-218-230645-
ZAVALA TX-KINNEY TX-UVALDE TX-MAVERICK TX-
1203 AM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UVALDE...
SOUTHEASTERN KINNEY...NORTHEASTERN MAVERICK AND NORTHWESTERN ZAVALA
COUNTIES UNTIL 1245 AM CST...

AT 1202 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SPOFFORD...MOVING SOUTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...SPOFFORD...BLEWETT...DABNEY...ANACACHO AND CLINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2915 10054 2936 10045 2934 9982 2876 10012
TIME...MOT...LOC 0602Z 290DEG 39KT 2919 10041

CP
Local storm report, Feb 23, 12:17 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1217 AM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             BRACKETTVILLE           29.32N 100.41W
02/22/2016  M1.75 INCH       KINNEY             TX   COCORAHS

            GOLF BALL SIZE HAIL CAUSED DAMAGE TO HOUSE AND CAR
            WINDOWS AND ROOF SHINGLES ACROSS TOWN.

&&

EVENT NUMBER EWX1600018

LJH
Local storm report, Feb 23, 12:27 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1227 AM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     HAIL             LA PRYOR                28.95N  99.85W
02/22/2016  M1.00 INCH       ZAVALA             TX   LAW ENFORCEMENT

            AT LEAST QUARTER SIZE HAIL OBSERVED IN LA PRYOR.

&&

EVENT NUMBER EWX1600019

LJH
Special weather statement, Feb 23, 12:27 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1227 AM CST TUE FEB 23 2016

TXZ204-205-219-220-230730-
ATASCOSA TX-FRIO TX-BEXAR TX-MEDINA TX-
1227 AM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR...NORTHEASTERN
FRIO...NORTHWESTERN ATASCOSA AND SOUTHERN MEDINA COUNTIES UNTIL 130
AM CST...

AT 1226 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HONDO...MOVING SOUTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...HONDO...DEVINE...POTEET...CASTROVILLE...MOORE...KIRBY...LYTLE...
SOMERSET...NATALIA...LACOSTE...D'HANIS...PEARSON...BADER...NOONAN...LACKLAND
AFB...QUIHI...BIGFOOT...SEA WORLD AND DUNLAY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2926 9936 2951 9928 2946 9838 2893 9860
TIME...MOT...LOC 0626Z 290DEG 38KT 2936 9917

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 8:49 PM CSTSpecial Weather StatementEWXVal Verde56 min
Feb 22, 9:22 PM CSTSpecial Weather StatementEWXEdwards53 min
Feb 22, 9:44 PM CSTSpecial Weather StatementEWXVal Verde61 min
Feb 22, 10:08 PM CSTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde67 min
Feb 22, 10:24 PM CSTSpecial Weather StatementEWXKerr51 min
Feb 22, 10:35 PM CSTSpecial Weather StatementEWXReal55 min
Feb 22, 10:58 PM CSTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala62 min
Feb 22, 11:46 PM CSTSpecial Weather StatementEWXEdwards59 min
Feb 22, 11:54 PM CSTSevere Thunderstorm WarningEWXDimmit, Frio, Medina, Uvalde, Zavala66 min
Feb 23, 12:03 AM CSTSpecial Weather StatementEWXKinney42 min
Feb 23, 12:27 AM CSTSpecial Weather StatementEWXBexar, Medina63 min
Feb 23, 12:51 AM CSTSpecial Weather StatementEWXBlanco, Comal, Guadalupe, Hays54 min
Feb 23, 12:56 AM CSTSevere Thunderstorm WarningEWXFrio, Zavala64 min
Feb 23, 1:42 AM CSTSpecial Weather StatementEWXGonzales, Karnes, Wilson63 min
Feb 23, 1:48 AM CSTSpecial Weather StatementEWXZavala57 min
Feb 23, 2:00 AM CSTSpecial Weather StatementEWXAtascosa60 min
Feb 23, 2:11 AM CSTSpecial Weather StatementEWXBurnet, Williamson64 min
Feb 23, 2:21 AM CSTAreal Flood AdvisoryEWXBexar3 hr
Feb 23, 2:31 AM CSTSpecial Weather StatementEWXDeWitt, Gonzales, Lavaca59 min
Feb 23, 2:52 AM CSTSpecial Weather StatementEWXFrio53 min
Feb 23, 2:55 AM CSTSpecial Weather StatementEWXAtascosa, Frio65 min
Feb 23, 3:03 AM CSTSpecial Weather StatementEWXKarnes57 min
Feb 23, 3:07 AM CSTSpecial Weather StatementEWXWilliamson23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.